Thunderstorm Wind, Miami-Dade
- When
- May 3, 2:10 PM EST
- Where
- Miami-Dade County, Kendall
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 25.683, -80.317
Thunderstorm winds blew down large tree limbs.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 3, 1:50 PM EST, 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT TUE MAY 3 2005 .DISCUSSION...SEVERE THUNDERSTORMS NOW AFFECTING PARTS OF THE MIAMI AREA...REFER TO LATEST WARNINGS/STMTS FOR MORE INFORMATION ON THIS VERY ACTIVE WEATHER. THESE STORMS WILL CONTINUE TO AFFECT PARTS OF SOUTH FL OVER THE NEXT FEW HOURS...BEFORE DIMINISHING IN BOTH COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS. BOTH GFS/ETA SHOW FRONTAL BOUNDARY SLOWLY PROGRESSING NORTH TONIGHT-TOMORROW...REACHING INTO CENTRAL FLORIDA TOMORROW. WILL KEEP CHANCE POPS OVERNIGHT INTO THE MORNING HOURS DO TO ISENTROPIC LIFT WHICH MAY KEEP SOME ACTIVITY ONGOING THROUGHOUT THE NIGHT...AND MAINTAIN LIKELY POPS NORTHERN AREAS TOMORROW AFTERNOON AND CHANCE POPS FURTHER SOUTH. BEST CONVERGENCE TOMORROW AFTERNOON LOOKS TO BE ACROSS PALM BEACH COUNTY. GFS/ETA SHOW LOW PRESSURE FORMING ALONG THE FRONT JUST EAST OF THE FL COAST WED NIGHT INTO THU...THEN TRACKING AWAY FROM THE AREA FRIDAY WITH HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH FOR THE UPCOMING WEEKEND. WILL MAINTAIN CHANCE POPS THROUGH THURSDAY...THEN GO WITH DRY WEATHER FRI-SUN. && .MARINE...WINDS WILL GENERALLY REMAIN UNDER 15 KNOTS THROUGH THE PERIOD. GULF STREAM SEAS MAY BUILD TO 6 FT OVER THE WEEKEND...AS THE FLOW TURNS NORTHERLY. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 83 71 85 / 50 70 40 50 FORT LAUDERDALE 73 84 72 84 / 50 50 40 40 MIAMI 73 85 72 86 / 50 50 40 40 NAPLES 69 82 70 83 / 50 50 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DFG
HAZARDOUS WEATHER OUTLOOK...AMENDED NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT TUE MAY 3 2005 FLZ063-066>075-032200- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 200 PM EDT TUE MAY 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA TODAY... ...STRONG THUNDERSTORMS ACROSS SOUTHEAST METRO AREAS... A WEAK COLD FRONT OVER SOUTH FLORIDA WILL MOVE SLOWLY NORTH THROUGH TONIGHT AND WITH SUFFICIENT HEATING, WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SOME OF THE STORMS ACROSS THE SOUTHEAST METRO AREAS WILL BE STRONG WITH GUSTY WINDS IN EXCESS OF 50 MPH, LARGE HAIL, AND FREQUENT LIGHTNING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1206 PM EDT TUE MAY 3 2005 FLZ067-031655- PALM BEACH WESTERN- 1206 PM EDT TUE MAY 3 2005 ...CLUSTER OF STRONG THUNDERSTORMS ACROSS WESTERN PALM BEACH COUNTY... A CLUSTER OF STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL AND WIND GUSTS NEAR 40 MPH ALONG WITH DANGEROUS LIGHTNING STRIKES...WILL BE AFFECTING TRAFFIC ALONG U.S. HIGHWAY 27 BETWEEN SOUTH BAY AND THE BROWARD COUNTY LINE. IN PARTICULAR...A STRONG THUNDERSTORM NEAR THE HOLEY LAND WILDLIFE MANAGEMENT AREA COULD CAUSE PROBLEMS FOR LARGE TRUCKS AND MOTORISTS ON U.S. 27 DUE TO STRONG WINDS AND HAIL. MOTORISTS TRAVELING ON U.S. HIGHWAY 27 IN WESTERN PALM BEACH COUNTY SHOULD EXERCISE ADDITIONAL CAUTION AND SLOW DOWN WHEN ENCOUNTERING REDUCED VISIBILITIES DUE TO HEAVY RAINS. SHOULD THE WEATHER BECOME THREATENING...PULL SLOWLY OFF TO THE SIDE...WELL OFF THE ROADWAY... AND TURN ON FLASHING LIGHTS UNTIL CONDITIONS IMPROVE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1237 PM EDT TUE MAY 3 2005 FLZ067-068-071-072-031705- BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD- 1237 PM EDT TUE MAY 3 2005 ...CLUSTER OF STRONG THUNDERSTORMS ALONG U.S. HIGHWAY 27 MOVING SLOWLY EAST... A CLUSTER OF STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL AND WIND GUSTS NEAR 40 MPH ALONG WITH DANGEROUS LIGHTNING STRIKES... CONTINUES TO AFFECT TRAFFIC ALONG U.S. HIGHWAY 27 BETWEEN SOUTH BAY AND ALLIGATOR ALLEY IN WESTERN PALM BEACH AND WESTERN BROWARD COUNTIES. IN PARTICULAR...A STRONG THUNDERSTORM NEAR THE BROWARD PALM BEACH COUNTY LINE COULD CAUSE PROBLEMS FOR LARGE TRUCKS AND MOTORISTS ON U.S. 27 DUE TO STRONG WINDS AND HAIL. MOTORISTS TRAVELING ON U.S. HIGHWAY 27 IN WESTERN PALM BEACH AND BROWARD COUNTIES SHOULD EXERCISE ADDITIONAL CAUTION AND SLOW DOWN WHEN ENCOUNTERING REDUCED VISIBILITIES DUE TO HEAVY RAINS. SHOULD THE WEATHER BECOME THREATENING...PULL SLOWLY OFF TO THE SIDE...WELL OFF THE ROADWAY...AND TURN ON FLASHING LIGHTS UNTIL CONDITIONS IMPROVE. THESE THUNDERSTORMS WILL BE MOVING SLOWLY EAST INTO THE WESTERN SUBURBS OF METRO PALM BEACH AND BROWARD BY MID AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 110 PM EDT TUE MAY 3 2005 FLZ068-072-074-031815- BROWARD METROPOLITAN-MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN- 110 PM EDT TUE MAY 3 2005 ...THUNDERSTORMS DEVELOPING WEST OF THE METRO SOUTHEAST FLORIDA COAST... RESIDENTS OF METRO DADE...BROWARD...AND PALM BEACH COUNTIES SHOULD BE WEATHER ALERT FOR THE NEXT SEVERAL HOURS AS THUNDERSTORMS...SOME VERY STRONG...DEVELOP AND MOVE INTO THE WESTERN SUBURBS. SOME OF THE THUNDERSTORMS COULD PRODUCE HAIL...DAMAGING STRAIGHT LINE WINDS...AND VERY HEAVY RAINS. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JUPITER 26.93N 80.10W
05/03/2005 0.50 INCH PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
RIVERSIDE DRIVE IN JUPITER.
0210 PM HAIL MIRAMAR 25.98N 80.35W
05/03/2005 0.25 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL JUPITER 26.93N 80.10W
05/03/2005 0.50 INCH PALM BEACH FL LAW ENFORCEMENT
PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
RIVERSIDE DRIVE IN JUPITER.
0210 PM HAIL MIRAMAR 25.98N 80.35W
05/03/2005 0.50 INCH BROWARD FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75
&&
EBAUGHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT TUE MAY 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HIGH SUST WINDS HIALEAH 25.86N 80.29W
05/03/2005 35 MPH MIAMI-DADE FL TRAINED SPOTTER
MULTIPLE TRAFFIC LIGHTS DOWN
0251 PM HAIL MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/03/2005 0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
NWS EMPLOYEE REPORTED PEA SIZE HAIL ON DOLPHIN EXPRESSWAY
836 NEAR THE MIAMI INTERNATIONAL AIRPORT.
&&
DMThe Miami radar (KAMX), 13 km away, was scanning. The volume nearest the first event began at 19:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451099.